MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 1CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 1CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431010
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available to the manufacturer yet.
 
Event or Problem Description
It was reported that during ruptured aneurysm coil embolization procedure, the subject coil prematurely detached at the posterior communicating artery(pcomm) inside the aneurysm before the physician put the detacher on the delivery wire of the coil.The subject coil remained implanted inside the aneurysm.The physician removed the delivery wire/proximal coil and completed the procedure successfully.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added d10 product available to stryker - updated h3 device evaluated by mfg - updated h3 summary attached - updated h4 manufacturing date ¿ added due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was returned and the lot number was confirmed with the packaging.Visual analysis revealed that the subject coil was returned attached to the delivery wire, the proximal contact wire was intact, the coil delivery wire was kinked/bent, the distal tip was found to be intact and the main coil was stretched.Functional test was not required as the reported defect was not confirmed during visual analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Therefore, the as reported 'main coil prematurely detached/separated during use' was not confirmed.In the case of this complaint it is most likely that the coil stretched during coil advancement against friction.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will be assigned to 'main coil stretched'.An assignable cause of 'handling damage' will be assigned to 'coil delivery wire kinked/bent' as it is most likely that the delivery wire kinked due to handling of the device during use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 1CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9649363
Report Number3008881809-2020-00026
Device Sequence Number2907992
Product Code HCG
UDI-Device Identifier04546540700216
UDI-Public04546540700216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberM0035431010
Device Catalogue NumberM0035431010
Device Lot Number21681109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/18/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER(MEDTRONIC)